MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP GENERAL TRIAL LINER MONOBLOC DMI-M; ACETABULAR TRIAL LINER

MEDACTA INTERNATIONAL SA VERSAFITCUP GENERAL TRIAL LINER MONOBLOC DMI-M; ACETABULAR TRIAL LINER
Catalog Number 01.26.10.0317
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25-apr-2024 lot 1954266: (b)(4) items manufactured and released on 15-may-2019.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Preliminary investigation performed by r&d project manager from the received information, it is possible to see the x-ray and image of the metal ring.It was not possible to determine with certainty the root cause of the event, but a probable reason is that a movement levering with instruments, bone, or soft tissue could have caused the detachment of the metal ring from the trial liner.The ring was particularly required in order to see the trial liner with fluoroscopy during trial reduction: however, it was possible to see its detachment thanks to its radiopacity.This type of event will be continuously monitored.
 
Event or Problem Description
The post-operative x-ray revealed that the metal ring of the trial liner monobloc detached and remained in the patient.An additional surgery was necessary to remove the metal piece.
 
Event or Problem Description
The post-operative x-ray revealed that the metal ring of the trial liner monobloc detached and remained in the patient.An additional surgery was necessary to remove the metal piece, performed the same day.
 
Additional Manufacturer Narrative
Batch review performed on 24-may-2024 lot 1954286: 6 items manufactured and released on 13-may-2019.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Visual inspection performed by r&d project manager the trial liner monobloc dmi-m is composed by a plastic monobloc and a metal ring, the metal ring was missed, it was not received for inspection.The plastic monobloc had not visible signs of defects, some measurements were taken showing that no visible deformations occurred.It is not possible to determine with certainty the root cause of the event, but it is possible that, during its use in surgery or during manual operations (transport, cleaning etc.), the contacts with other part could have moved and deformed the ring causing then the issue reported.

Brand Name
VERSAFITCUP GENERAL TRIAL LINER MONOBLOC DMI-M
Common Device Name
ACETABULAR TRIAL LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19371342
Report Number3005180920-2024-00316
Device Sequence Number7703246
Product Code LXH
UDI-Device Identifier07630971246362
UDI-Public07630971246362
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.26.10.0317
Device Lot Number1954286
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale